MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

LEMAITRE VASCULAR, INC. SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number A4E01
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation and have confirmed the reported incident.The device was inspected and the balloon was confirmed to be ruptured.The product was in use at the time of the failure.Inspection of the device could not determine a precise root cause for the failure.It was reported that the blood vessel had slight calcification, therefore it is possible that the balloon came in contact with a calcification during the procedure.According to the ifu, balloon failure due to sharp calcified plaque may occur.There was no patient injury resulting from the event.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Please note that we have also submitted manufacturer incident report number 1220948-2022-00083 relating to one other syntel silicone over-the-wire embolectomy catheter malfunction that occurred during this event.
 
Event or Problem Description
The syntel silicone over-the-wire embolectomy catheter was used in a thrombectomy of a dialysis patient.After preparing the product, the artificial blood vessel was incised and the catheter tip was inserted into the vein.When the balloon was inflated and the thrombus removal in the artificial blood vessel (with slight calcification) was started, the balloon was ruptured easily.A second product from the same lot was prepared and used for this operation.When the thrombus was attempted to remove from the artificial blood vessel and the venous anastomosis (with mild stenosis), the balloon was ruptured.The physician prepared the third catheter and completed the procedure without any problems.The patient is fine.No health damage happened.This is report 1 of 2.

Brand Name
SYNTEL SILICONE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key15287002
Report Number1220948-2022-00082
Device Sequence Number14023059
Product Code DXE
UDI-Device Identifier00840663109869
UDI-Public00840663109869
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4E01
Device Catalogue NumberA4E01
Device Lot NumberPYT1066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Initial Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown